Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Experiencing heart palpitations, shaking, feeling dizzy and hot. What should I do?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
HI there.

Yesterday, I had heart palputations. I can describe it as a thumping - a bit like the sensation when a lift stops abruptly. I have had this occasionally for a year or two and have had the ECG and Holter tests, but neither recorded anything significant. Last night however a new sensation - quivering, either the heart pumpins so fast as to be not effective or a weird sort of spasm. This lasted for about 10 secs then the heart would go back to normal for about 40 secs, then again. This went on for about 30 mins. During the quivering my pulse stopped (I was taking my pulse at my neck. I also felt hot. Earlier in the day when the thumping sensation was at it's worst I felt dizzy and hot.
This morning I have woken up and my heart feels like it has run a half marathon (feels like a faint muscle strain) Other than that I have no real complaints.

What should I do next - I guess make an appointment at my GP
Posted Tue, 25 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.
Presence of palpitations along with absence of neck pulse definitely indicates some sort of effect on heart.
Palpitations may be due to heart disease or due to hormonal disorders.
As your ECG & holter monitoring was normal, there is least chances of heart disease causing palpitations.
Hormonal diseases could be hyperthyroidism, pheochromcytoma and cushing's disease.
All these hormonal disorders are associated with pulsatile secretions of hormone with palpitation like feelings.
Felling of hot sensation also suggest the same diagnosis.
Do you have some sort of stress?

You should consult with XXXXXXX medicine specialist/ cardiologist and should go for thorough check up.
You should also go for relevant investigations such as thyroid profile, ACTH level, adrenaline & noradrenaline level along with vaniyl mandelic acid.
You should also go for electro-physiological study of your heart also. At time aberrant pathways are present in heart as anatomical variation and may cause thumping feeling.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor